MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3280
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that possible contamination occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior descending artery (lad).A rotalink advancer w/tubular drive shaft was selected for coronary angiography.During preparation, after device was connected, the black knob of the advancer could not move back and forth, and the physician felt that there was foreign body stuck in the device which was not visible to the user.The procedure was completed with another of the same device.No complications were reported and the patient was stable and discharged after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual examination of the device revealed that the drive shaft was displaced within the advancer.Functional testing was performed by toggling/moving the advancer knob back and forth.When toggled, severe resistance was encountered due to the displaced drive shaft.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a visual examination of the device was performed and it was believed that the drive shaft was displaced.Further review of the device found that movement of the advancer knob was inhibited by foreign material on the advancer hypotube proximal from the turbine housing and prevented the knob from fully withdrawing proximally.Functional testing was performed by toggling/moving the advancer knob back and forth.When toggled, severe resistance was encountered due to the foreign material on the hypotube.
 
Event or Problem Description

Brand Name
ROTALINK ADVANCER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key19310011
Report Number2124215-2024-28892
Device Sequence Number6911612
Product Code MCX
UDI-Device Identifier08714729317739
UDI-Public08714729317739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2024
Device Model Number3280
Device Catalogue Number3280
Device Lot Number0029793189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/24/2024
01/07/2026
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/15/2024
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight60 KG